Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 106, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2021, 10:09 PM CDT for McCurtain County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 10:09 PM CDT (03:09 UTC)
- Expired
- May 3, 2021, 10:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:12 PM CDT | TSTM WND DMG | 6 Wsw Hochatown, OK | SEVERAL TREES REPORTED DOWN ON HWY 259. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 9:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2938 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
496
WUUS54 KSHV 040309
SVRSHV
OKC089-040345-
/O.NEW.KSHV.SV.W.0106.210504T0309Z-210504T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1009 PM CDT Mon May 3 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 1045 PM CDT.
* At 1009 PM CDT, severe thunderstorms were located along a line
extending from 18 miles south of Whitesboro to 9 miles south of
Octavia to 18 miles west of Vandervoort to 10 miles northeast of
Broken Bow, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plunketville, Smithville, Hochatown, Watson, Bethel, Battiest,
Pickens, Mount Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 9447 3405 9465 3422 9485 3428 9497
3437 9505 3440 9505 3451 9490 3451 9446
TIME...MOT...LOC 0309Z 236DEG 36KT 3443 9489 3439 9475 3433 9468 3409
9458
HAIL...1.00IN
WIND...60MPH
$$
151 follow-up statement
539
WWUS54 KSHV 040328
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1028 PM CDT Mon May 3 2021
OKC089-040345-
/O.CON.KSHV.SV.W.0106.000000T0000Z-210504T0345Z/
McCurtain OK-
1028 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN MCCURTAIN COUNTY...
At 1027 PM CDT, severe thunderstorms were located along a line
extending from Octavia to 10 miles southeast of Big Cedar to 6 miles
west of Hatfield to near Vandervoort to 6 miles west of Grannis,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Plunketville, Watson and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 9447 3428 9457 3434 9462 3441 9470
3451 9479 3451 9446
TIME...MOT...LOC 0327Z 234DEG 35KT 3455 9469 3451 9455 3445 9448 3436
9443 3423 9444
HAIL...1.00IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:27 PM CDT, 42 minutes earlier.
Area forecast discussion, May 3, 9:27 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 927 PM CDT Mon May 3 2021 .UPDATE... Slightly adjusted overnight lows, and adjusted the diurnal trend to account for the latest observations and high-res guidance. /44/ && .PREV DISCUSSION... /issued 701 PM CDT Mon May 3 2021/ AVIATION... While the entire region is under VFR conditions, things will begin to quickly deteriorate with coming weather. Expect MVFR ceilings to begin creeping east, with VFR ceilings area-wide by 04/06z. Behind that, shower and thunderstorm activity will begin expanding as well. VCTS will begin at KTYR by 04/03z, and reach KMLU by 04/09z. Ceilings may drop into IFR category as the thickest clouds move overhead. Visibility will also likely drop with the heaviest rain activity. Expect gradual clearing behind these thunderstorms, with VFR conditions likely into the next TAF package. /44/ PREV DISCUSSION... /issued 207 PM CDT Mon May 3 2021/ SHORT TERM.../Tonight through Tuesday Night/ Convection to develop along a dryline across central Texas this evening and progress east into northeast Texas and southeast Oklahoma by midnight. Falling heights due to an approaching upper-trough aloft will generate steep mid-level lapse rates conducive for strong supercells. Additionally, instability generated from an environment rich in low-level moisture could support long-track supercells. All severe hazards will be possible including large hail, damaging winds, and isolated tornadoes. Additionally, locally heavy rainfall can be expected. The severe weather threat is forecast to diminish toward daybreak. Overnight convection to modify the atmosphere significantly, especially north of interstate 20 allowing for any lingering convection to remain mostly sub-severe from daybreak through mid- morning. However, frontal boundary across the region to serve as the trigger for convection late in the morning into the afternoon hours. Some storms could produce hail, damaging winds, and isolated tornadoes mainly across north-central and northeast Louisiana. Location of initial convection will be based on the placement of the frontal boundary as it moves east across north Louisiana with severe threat ending during the early evening hours as convection further strengthens and translates east across the Mississippi River. Otherwise, conditions to improve with skies clearing Tuesday night with overnight lows in the lower to middle 50s. 05 LONG TERM.../Wednesday through Monday/ Quieter weather for Wed through the end of the work week. A weak disturbance will move into the Plains Wed Night into Thu bringing with it a reinforcing shot of cooler, drier weather on Thu into Thu Night but there will not be enough moisture for any precipitation to speak of. Instead, much cooler and below normal temperatures will be felt, especially at night from Wed and Thu Nights. Looking upstream for the weekend, upper ridging across the Intermountain West and across the Great Plains will quickly flatten out for Sat into Sunday as near zonal flow becomes southwesterly aloft by Monday into response to our next storm system digging its way across the Pacific Northwest. Kept slight chance pops in the forecast for Sat/Sat Night, only upping pops to low end chance variety for Sunday through Monday as some temporal issues are plaguing the models concerning features to warrant anything higher than chance pops this far out in the forecast. What is certain is a quick warming trend this weekend into early next week with higher dewpoints and higher humidities, what is more typical for the second week of May. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 74 82 55 78 / 40 60 0 0 MLU 73 83 56 76 / 30 80 20 0 DEQ 68 75 49 74 / 70 20 0 0 TXK 72 78 52 75 / 50 30 0 0 ELD 71 82 52 75 / 40 60 10 0 TYR 70 77 53 76 / 40 20 0 0 GGG 72 78 52 76 / 40 30 0 0 LFK 74 81 55 79 / 30 60 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13/44
Hazardous weather outlook, May 3, 12:06 PM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1206 PM CDT Mon May 3 2021 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-041200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg- 1206 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong southerly winds of 15-20 mph with gusts of 25-30 mph will be felt through early this evening. Therefore, a Lake Wind Advisory is in effect. A potential volatile atmosphere will exist later this evening across North Texas and Eastern Oklahoma where severe thunderstorms are expected to erupt. These storms will move into Northeast Texas and Southeast Oklahoma this evening with the potential for very large hail, damaging thunderstorm wind gusts and isolated tornadoes. Locally heavy rainfall will also accompany these storms. The threat should diminish near the predawn hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ending Tuesday morning behind a strong cold front. Pleasant weather is expected through the end of the work week, with thunderstorm chances returning for this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 041200- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1206 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong southerly winds of 15-20 mph with gusts of 25-30 mph will be felt through early this evening. Therefore, a Lake Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Strong to severe thunderstorms will be possible along and ahead of a cold front Tuesday morning through the late afternoon hours. Primary threats will be damaging winds, large hail, and locally heavy rainfall. An isolated tornado cannot be ruled out. Pleasant weather is expected through the end of the work week, with thunderstorm chances returning for this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed for Tuesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Local storm report, May 3, 4:57 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 4 W JENA 31.69N 92.21W
05/02/2021 LA SALLE LA STORM CHASER
THE TORNADO BRIEFLY TOUCHED DOWN AS CAPTURED
VIA STORM CHASER DRONE FOOTAGE. THE MOSTLY
HORIZONTAL FUNNEL IS SEEN VISIBLY LOFTING
GROUND MOISTURE INTO THE AIR. NO DAMAGE WAS
FOUND AND THUS AN EF-UNKNOWN DAMAGE RATING
IS ASSIGNED. A BEST ESTIMATE IS THAT THE
TORNADO WAS INTERMITTENTLY ON THE GROUND FOR
1.17 MILES.
&&
WOODRUMSpecial weather statement, May 3, 9:27 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
927 PM CDT Mon May 3 2021
OKZ077-040315-
McCurtain OK-
927 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 1015 PM
CDT...
At 927 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rattan to 10 miles east of Cloudy to 7
miles east of Raymond Gary State Park. Movement was northeast at 60
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Plunketville,
Smithville, Hochatown, Watson, Battiest, Pickens, Mount Herman,
Sherwood, Glover, Slim, Bethel, Oak Hill, Ringold, Golden and Rufe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Oklahoma.
LAT...LON 3451 9446 3409 9448 3394 9515 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0226Z 239DEG 53KT 3425 9541 3425 9511 3398 9513
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:27 PM CDT | Special Weather Statement | SHV | McCurtain | 48 min |
| May 3, 11:59 PM CDT | Special Weather Statement | SHV | McCurtain | 61 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.